Alert archive / Georgia / Severe Thunderstorm Warnings in 2022

Severe Thunderstorm Warning 249, NWS Atlanta, GA

July 15, 2022Hancock County, Washington County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at Jul 15, 2022, 2:48 PM EDT for Hancock County, Washington County, Georgia. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2022, 2:48 PM EDT (18:48 UTC)
Expired
Jul 15, 2022, 3:18 PM EDT
In force
30 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Hancock County, GA, Washington County, GA

The radar

The Robins AFB radar (KJGX), 74 km from the middle of the area, began a volume at 18:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 6.8 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2022-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 52 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2022-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -1 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
52 J/kg
Mixed-layer CIN
-143 J/kg
Mixed-layer LCL
1331 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
-1 m²/s²
0-3 km storm-relative helicity
-36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

694 
WUUS52 KFFC 151848
SVRFFC
GAC141-303-151930-
/O.NEW.KFFC.SV.W.0249.220715T1848Z-220715T1930Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Peachtree City GA
248 PM EDT Fri Jul 15 2022

The National Weather Service in Peachtree City has issued a

* Severe Thunderstorm Warning for...
  Southeastern Hancock County in east central Georgia...
  Washington County in east central Georgia...

* Until 330 PM EDT.

* At 248 PM EDT, a severe thunderstorm was located near Warthen, or 9
  miles north of Sandersville, moving east at 5 mph.

  HAZARD...60 mph wind gusts.

  SOURCE...Radar indicated.

  IMPACT...Expect damage to roofs, siding, and trees.

* Locations impacted include...
  Sandersville, Davisboro, Tennille, Deepstep, Riddleville, Hamburg
  State Park, Downs, Warthen and Linton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

If you see wind damage...hail or flooding...wait until the storm has
passed...and then call the National Weather Service toll free
at 1 8 6 6 7 6 3 4 4 6 6 or tweet us your report at NWSATLANTA.

&&

LAT...LON 3289 8266 3286 8289 3310 8307 3326 8286
      3322 8274 3317 8274 3317 8272 3315 8271
      3313 8266 3310 8265 3310 8264 3308 8264
      3306 8261 3305 8262 3301 8256
TIME...MOT...LOC 1848Z 289DEG 5KT 3311 8286 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$
1 follow-up statement
208 
WWUS52 KFFC 151918
SVSFFC

Severe Weather Statement
National Weather Service Peachtree City GA
318 PM EDT Fri Jul 15 2022

GAC141-303-151926-
/O.CAN.KFFC.SV.W.0249.000000T0000Z-220715T1930Z/
Hancock GA-Washington GA-
318 PM EDT Fri Jul 15 2022

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN HANCOCK AND
WASHINGTON COUNTIES IS CANCELLED...
                
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning has been cancelled.

LAT...LON 3289 8266 3286 8289 3310 8307 3326 8286
      3322 8274 3317 8274 3317 8272 3315 8271
      3313 8266 3310 8265 3310 8264 3308 8264
      3306 8261 3305 8262 3301 8256
TIME...MOT...LOC 1914Z 289DEG 5KT 3310 8282 

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 1:40 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, Jul 15, 1:40 PM EDT, 1 hour 8 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
140 PM EDT Fri Jul 15 2022

...Updated for 18Z Aviation Discussion...

.PREV DISCUSSION... /Issued 1158 AM EDT Fri Jul 15 2022/

UPDATE...

No major changes made the forecast this morning. With a front
boundary bisecting the FA sufficient moisture will continue to be
locked in across the southern portions of the CWA with drier air
congregated across north GA. This will result in isolated to
scattered showers and thunderstorms this afternoon primarily along
and south of I-20. There is a non-zero chance that a cell could
become strong to severe, but the general coverage will be less
than we saw yesterday.

PREV DISCUSSION... /Issued 450 AM EDT Fri Jul 15 2022/

SHORT TERM /Today through Saturday/...
Short term models continue in good agreement.  An upper level trough
remains across the east coast, and has pushed the stationary surface
front along southern portions of the forecast area.  Models develop
a cut off low across Georgia-Florida state line by this evening and
will act as a focus for convective development.  Most convection
will remain over central Georgia.  PWATs will drop to 1-1.5 inches,
however there will be enough instability for scattered afternoon
thunderstorms to develop both today and tomorrow.  Expect convection
will be more prevalent across central Georgia both today and
tomorrow.  Will continue to lean closer to ECS temperatures through
the period based upon performance of the past few days.

Atwell

LONG TERM /Saturday Night through Thursday/...
The extended forecast does not change much day to day. We stay in
a fairly moist environment with several weak waves and frontal
boundaries moving through the area. This will keep precip chances
in the forecast through day 7 for north and central GA. The
Bermuda ridge that has set up just off the GA coast will stay
fairly stationary through the beginning of next week which will
keep a few weak waves and moisture moving through the region. This
ridge also does not allow the old frontal boundary laying across
S GA now to move much through Tues morning keeping a moisture
plume across S GA. Finally, a trough begins to move into our area
from the midwest Tuesday which will provide ample moisture from
the north creating a catalyst for increased chances of showers and
thunderstorms Tue through Thu. Temperatures expected to stay in
the upper 80s to lower 90s through the period.

01

AVIATION...
12Z Update...

VFR conditions will persist through the period at most TAF sites.
Brief IFR in patchy fog at MCN will improve by 14Z. Isolated
convection possible at CSG/MCN between 18-00Z. West winds will
shift to NW and then NE by 14Z. Winds will remain light at 5 kts
or less as winds continue to shift around to the SE by 02-04Z.

//ATL Confidence...12Z Update...
High all elements.

Atwell

&&

.AVIATION...
18Z Update...
VFR conditions expected through the period at most TAF sites.
MCN/CSG could see MVFR/IFR in patchy fog tomorrow early morning
with improvements expected by 15Z tomorrow. TSRA will likely only
impact CSG/MCN between 20-00Z. There is an outside chance that the
ATL metro sites could see some very isolated convection, but
confidence remains too low to include it in this forecast. NE
winds will remain light at 5 kts or less through 06Z and then
shift to the south at 5 kts or less.

//ATL Confidence...18Z Update...
Medium on TSRA and low CIG development and timing.
High on all other elements

28

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          91  69  89  70 /  10  10  30  20
Atlanta         91  70  89  71 /  10   5  30  20
Blairsville     86  64  85  65 /  10   5  30  20
Cartersville    92  69  91  71 /   5   5  20  20
Columbus        89  71  89  71 /  30  10  30  20
Gainesville     90  69  88  70 /  10  10  30  20
Macon           88  69  89  70 /  40  10  30  20
Rome            94  69  93  71 /   5   5  20  10
Peachtree City  91  69  89  69 /   5   5  20  20
Vidalia         85  70  86  71 /  70  20  50  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...28
LONG TERM....01
AVIATION...28
Hazardous weather outlook, Jul 15, 11:44 AM EDT, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1144 AM EDT Fri Jul 15 2022

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-161545-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1144 AM EDT Fri Jul 15 2022

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

Isolated to scattered thunderstorms are possible through this
afternoon and into tonight primarily along and south of I-20. Some
storms could become strong to isolated severe with strong to
damaging wind gusts, frequent lightning, and heavy rainfall as the
main threats.

.DAYS TWO THROUGH SEVEN...Saturday through Thursday...

Scattered thunderstorms will be possible each afternoon and evening
across much of the forecast area this week. Isolated storms could
become strong, capable of producing gusty winds and frequent
lightning. Heavy rainfall associated with these storms could also
lead to localized flash flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected through tonight.

In the hours before

Special weather statement, Jul 15, 8:54 AM EDT, 5 hours 54 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
854 AM EDT Fri Jul 15 2022

GAZ080-091>093-151400-
Macon GA-Schley GA-Taylor GA-Marion GA-
854 AM EDT Fri Jul 15 2022

...A strong thunderstorm will impact portions of southwestern Macon,
northeastern Marion, Schley and southwestern Taylor Counties through
1000 AM EDT...

At 853 AM EDT, a strong thunderstorm was near Murrays Crossroads, or
7 miles northwest of Ellaville. This storm was nearly stationary.

HAZARD...Heavy rain.

SOURCE...Radar indicated.

IMPACT...Heavy rain may cause temporary street flooding especially
         in poor drainage areas.

Locations impacted include...
Buena Vista, Ellaville, Putnam, Brantley, Murrays Crossroads, La
Crosse, Charing, Oakland, Mauk, Tazewell, Doyle, Bumphead, Walls
Crossing and Fountainville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Motorists should slow down and be prepared for possible loss of
control due to hydroplaning.

&&

LAT...LON 3216 8436 3239 8460 3249 8453 3255 8437
      3226 8414 3223 8415 3223 8418 3216 8418
TIME...MOT...LOC 1253Z 137DEG 4KT 3234 8437

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...<30 MPH
Special weather statement, Jul 15, 1:28 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
128 PM EDT Fri Jul 15 2022

GAZ072-073-084-151800-
Wilkinson GA-Baldwin GA-Jones GA-
128 PM EDT Fri Jul 15 2022

...A strong thunderstorm will impact portions of southern Baldwin,
northwestern Wilkinson and east central Jones Counties through 200 PM
EDT...

At 127 PM EDT, a strong thunderstorm was over Pancras, or near
Milledgeville. This storm was nearly stationary.

HAZARD...Winds 40 to 50 mph, pea sized hail, frequent lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Milledgeville, Gordon, Ivey, Midway-Hardwick, Coopers, Hardwick,
Browns Crossing, Allenwood, Pancras and Scottsboro.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3298 8306 3287 8319 3284 8337 3290 8341
      3306 8340 3310 8319
TIME...MOT...LOC 1727Z 341DEG 2KT 3300 8327

MAX HAIL SIZE...0.25 IN
MAX WIND GUST...50 MPH
Special weather statement, Jul 15, 2:47 PM EDT, 1 minute before
Special Weather Statement
National Weather Service Peachtree City GA
247 PM EDT Fri Jul 15 2022

GAZ061-074-151915-
Washington GA-Hancock GA-
247 PM EDT Fri Jul 15 2022

...A strong thunderstorm will impact portions of southeastern Hancock
and northwestern Washington Counties through 315 PM EDT...

At 244 PM EDT, a strong thunderstorm was near Warthen, or 9 miles
north of Sandersville, moving east at 5 mph.

HAZARD...Up to 40 mph wind, frequent cloud to ground lightning and
         heavy rain.

SOURCE...Radar indicated.

IMPACT...Expect minor damage to tree limbs and blowing around of
         light, unsecured objects. Heavy rain may cause temporary
         street flooding especially in poor drainage areas.

Locations impacted include...
Sandersville, Deepstep, Hamburg State Park, Linton and Warthen.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder, you are close enough to be struck by lightning. Motorists
should slow down and be prepared for possible loss of control due to
hydroplaning.

&&

LAT...LON 3304 8272 3297 8292 3310 8303 3326 8286
      3322 8274 3321 8274 3321 8273 3320 8274
      3318 8274 3317 8272 3315 8271 3314 8269
TIME...MOT...LOC 1844Z 289DEG 5KT 3311 8287

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 14, 9:00 PM EDTSpecial Weather StatementFFCTaylor30 min
Jul 15, 8:54 AM EDTSpecial Weather StatementFFCMarion, Schley66 min
Jul 15, 1:28 PM EDTSpecial Weather StatementFFCBaldwin32 min
Jul 15, 2:47 PM EDTSpecial Weather StatementFFCWashington28 min
Jul 15, 3:35 PM EDTSpecial Weather StatementFFCWashington25 min
Jul 15, 3:41 PM EDTSpecial Weather StatementFFCTwiggs34 min
Jul 15, 3:55 PM EDTSpecial Weather StatementFFCJefferson35 min
Jul 15, 4:14 PM EDTSevere Thunderstorm WarningFFCJefferson31 min
Jul 15, 4:33 PM EDTSpecial Weather StatementFFCTwiggs27 min
Jul 15, 5:10 PM EDTSpecial Weather StatementFFCJohnson35 min
Jul 15, 5:33 PM EDTSpecial Weather StatementFFCChattahoochee27 min
Jul 15, 5:46 PM EDTSpecial Weather StatementFFCLaurens29 min
Jul 15, 6:12 PM EDTSpecial Weather StatementFFCBleckley, Pulaski33 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2022Every severe thunderstorm warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.